MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION WOUNDCLOSURE; DS24 3-0 UNDBRPGA-FA 27"/70CM

SURGICAL SPECIALTIES CORPORATION WOUNDCLOSURE; DS24 3-0 UNDBRPGA-FA 27"/70CM
Model Number M442N
Medical Device Problem Codes Detachment of Device or Device Component (2907); Separation Problem (4043)
Health Effect - Clinical Code Nodule (4551)
Date of Event 06/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the malabsorption of sutures affected wound healing leading to polyps development at the wound closure site.The suture stump was removed from the wound and no additional injuries were reported.No product was returned and no photos were received to confirm the reported issue.A review of the device history records for the reported finished good lot and raw material components was performed and no quality issues were identified the ¿precautions¿ section in the ifu for the device states ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.Infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with polysyn fa¿ (polyglycolic acid) synthetic absorbable suture.The surgeon should avoid unnecessary tension when running down knots, to reduce the occurrence of surface fraying and weakening of the strand.Under some circumstances, notably orthopedic procedures, immobilization of joints by external support may be employed at the discretion of the surgeon.Avoid prolonged exposure to elevated temperatures.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.Reshaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution when handling surgical needles to avoid inadvertent needle sticks.Discard used needles in ¿sharps¿ containers.Skin sutures which must remain in place longer than 7 days may cause localized irritation and should be snipped off or removed as indicated.Adequate knot security for synthetic absorbable sutures, which are coated to enhance handling characteristics, requires the acceptable surgical technique of flat, square ties, with additional throws as warranted by surgical circumstance and the experience of the surgeon.¿ the ¿adverse reactions¿ section in the ifu states ¿adverse effects associated with the use of this device may include wound dehiscence; failure to provide adequate wound support in closure of sites where expansion, stretching or distension occur etc., unless additional support is supplied through the use of nonabsorbable material; failure to provide adequate wound support in elderly, malnourished, or debilitated patients, or in patients suffering from conditions which may delay wound healing; tissue granulation or fibrosis, wound suppuration and bleeding as well as sinus formation; wound infection, minimal acute tissue inflammatory response characteristic of foreign body response; localized irritation when skin sutures are left in place for greater than seven (7) days; calculi formation in urinary and biliary tracts when prolonged contact with salt solutions such as urine and bile occurs; and transitory local irritation at the wound site.Broken needles may result in extended or additional surgeries or residual foreign bodies.Inadvertent needle sticks with contaminated surgical needles may result in the transmission of blood borne pathogens.¿ without reviewing the actual reported device(s), receiving magnified photos of the actual devices/event, or receiving detailed information regarding the method utilized to remove the device from the packaging, preoperative preparation of the device, tools utilized to grasp the devices, details of the procedure performed, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
Per the reporter there was an issue with absorption of the sutures.The issue occurred post-operatively.The suture stump was removed from the wound to resolve the issue.

Brand Name
WOUNDCLOSURE
Common Device Name
DS24 3-0 UNDBRPGA-FA 27"/70CM
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b, ejido franciso villa
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station dr
ste ne1
westwood
Manufacturer Contact
virnalisa cobacha
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key19983785
Report Number3010692967-2024-00063
Device Sequence Number4325260
Product Code NEW
UDI-Device Identifier10848782017512
UDI-Public(01)10848782017512(17)290306(10)E307ZFP
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM442N
Device Lot NumberE307ZFP
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown